Depression medication

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

saintmike76
New Member


Date Joined Jan 2012
Total Posts : 3
   Posted 1/16/2012 7:44 AM (GMT -6)   
Hi

I have been on a host of anti-depressants over the past 20 years in the hope of finding one/two that suit for a decent period of time. I am currently taking duloxetine (cymbalta) 120mg a high dose SRNI medication. I have been taking it for around three weeks and so far have had no theraputic effect from, just the negative side effects such as insomnia, sexual disfunction etc. My consultant said that if it did not show any signs of working after a period of 5 weeks he would consider adding Mirtazapine 15mg initially to the medication, then raise this to 45mg. Has anybody gone down this mediation route, did it prove sucessful, were there more side effects etc

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42436
   Posted 1/16/2012 9:26 AM (GMT -6)   
Hi Saintmike76,

It takes cymbalta six to eight weeks to reach it's full potential. So give it a little more time. Cymbalta I think, is a strong ad. And should help you. But never go off of it cold turkey. It is a very hard drug to get off of. I hope that it works for you and the remeron too. Just curious, what time of day to you take the remeron (mirtazapine). I couldn't take it because it made me too sleepy. So I stopped. Wasn't taking it at nighttime like I think I should have.

I hope that you feel better soon. Keep posting and know we all care.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20190
   Posted 1/16/2012 9:47 AM (GMT -6)   
feel better soon. with healing compassion, jamie
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

bayoub2
Veteran Member


Date Joined Sep 2006
Total Posts : 2861
   Posted 1/16/2012 10:46 AM (GMT -6)   
cymbalta helped me rigth away and then tanked...went off cold turkey...not too bad BUT don't do it without doc's help...

It seems I need to go back onanti-ds...never took mirtazapine...please let meknow how it works...I hope you get some good results with them

Maggie
"We never realize how strong we are, until being strong is the only thing left"
Major Depressive Disorder, ptsd, fibromyalgia, chronic pain, l3/4, L4/5 gone, bursitis arthritis sciatica

seroquel, hydrocodone clonazepam norvasc multi vitamin and magnesium

Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 1/16/2012 11:25 AM (GMT -6)   
120 mg of Cymbalta is a very high dose for this medication. It is at or close to the maximum daily dose recommended by the manufacturer.

Cymbalta like many anti-depressant medications must build up in your system before it will work as well as possible for you. As mentioned this can take up to 2 months. Also because it has to build up it takes time for it to leave your system once it is stopped. Finally your body becomes used to having this drug and stopping cold can make any side effects you experience while starting it seem like a walk in the park on a perfect day.

It is possible that Cymbalta is not right for you, but give it a few more weeks and then discuss options with your doctor. It is not uncommon for Cymbalta to need to be combined with another medication.

If you and your doctor decide to take you off of Cymbalta please make sure that you are put on a reduction schedule. The most common is to reduce it by 30 mg, no faster than each week, until you are down to 30 mg once a day and maintain that for 1-2 weeks.

There is, at this time, no established protocols for getting off this medication. What I just told you is what I have been told by 2 Neurologists. I was on Cymbalta for several years until insurance issues forced me off.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.
Moderator Depression Forum.

saintmike76
New Member


Date Joined Jan 2012
Total Posts : 3
   Posted 1/16/2012 12:27 PM (GMT -6)   
Hey thanks for all your comments I never expected so many so soon and they are all very helpful to a depressed chap from England. I know I have to give the cymbalta more time but thats whats frustrating with all anti-depressants unlike headache tablets. I am praying they work or in association with mirtazapine for example which I understand if I was to take it I would have to take it two hours before bedtime due to the sedative effects that I am led to believe are quite powerful. To help me slep at present I have been prescribed clonazepam which is from the same class of drugs as valium so I do not want to be taking this for to long otherwise addiction issues can occur. The mitazepine could at least make me drosy and also have an antidepressant effect at the same time. Any further advice on this and my initial question would be welcome. Thanks Karen.

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 7276
   Posted 1/16/2012 1:53 PM (GMT -6)   
Hi

Good to meet you. I have never taken cymbalta but I have been on venlafaxine which is also a snri from my experience the snri's are usually prescribed if no success has been achieved with the other class's of AD such as ssri's. The venlafaxine worked well for me but pooped out after a while and my GP added mirtazipine which I took about 2hrs before bed time as it does make you very sleepy. It also makes you very hungry and you crave sugar honestly you would eat it straight out the bag.

I hope this combination works well for you let us know how you get on. Have you ever done any therapy such as CBT? that can work well just a suggestion. Take Care

Hibee
I try not to worry about the future -- so I take each day just one anxiety attack at a time.

ANXIETY & PANIC FORUM MODERATOR

Diagnosed with:- Asperger's Syndrome, dyslexia, gad, sad, ocd, depression, reactive arthritis and ankylosing spondylitis
Medication:- 400mg Lyrica, 15mg Escitalopram, Serequel 25-50mg, 5mg Diazepam Naproxen 500mg x2

saintmike76
New Member


Date Joined Jan 2012
Total Posts : 3
   Posted 1/17/2012 2:56 AM (GMT -6)   
Hi Hibee. Thanks for the advice. Did the added mirtazapine actually work for you with the venaflazine. The sugar craving sounds interesting!

Keep well

MiKE

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 7276
   Posted 1/17/2012 3:26 AM (GMT -6)   
Hi Mike

I was having real problems getting sleep and the mirtazapine worked well for that and yes it did help for my depression. I decided to change meds because I was getting a lot of side effects but that is not to say you will have the same problem.

Hibee
I try not to worry about the future -- so I take each day just one anxiety attack at a time.

ANXIETY & PANIC FORUM MODERATOR

Diagnosed with:- Asperger's Syndrome, dyslexia, gad, sad, ocd, depression, reactive arthritis and ankylosing spondylitis
Medication:- 400mg Lyrica, 15mg Escitalopram, Serequel 25-50mg, 5mg Diazepam Naproxen 500mg x2
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 9:29 AM (GMT -6)
There are a total of 2,974,444 posts in 326,176 threads.
View Active Threads


Who's Online
This forum has 161253 registered members. Please welcome our newest member, bree.
422 Guest(s), 11 Registered Member(s) are currently online.  Details
SantaZia, mattamx, GoBucks, summer16, samster, getting by, rancherdave, ChickenArise, shanna j, AustenFan, straydog